Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 15, 2021, 8:11 PM EDT for Norfolk County, Massachusetts. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 8:11 PM EDT (00:11 UTC)
- Expired
- Jun 15, 2021, 9:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
County Norfolk County, MA
The radar
The Boston radar (KBOX), 12 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
429 WWUS81 KBOX 160011 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 811 PM EDT Tue Jun 15 2021 MAZ017-RIZ001-002-160100- Northern Bristol MA-Northwest Providence RI-Southeast Providence RI- 811 PM EDT Tue Jun 15 2021 ...STRONG THUNDERSTORM... At 811 PM EDT, Doppler radar was tracking a strong thunderstorm over Attleboro, or near North Attleborough, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Pawtucket, Taunton, Cumberland, North Attleborough, Attleboro, Mansfield, Easton, Lincoln, Central Falls, Norton, Seekonk, Raynham, Rehoboth, Dighton and Berkley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4196 7143 4205 7112 4187 7101 4186 7141 TIME...MOT...LOC 0011Z 256DEG 26KT 4192 7135 $$ Frank
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:50 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 15, 7:50 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 750 PM EDT Tue Jun 15 2021 .SYNOPSIS... Scattered showers near the I-95 corridor dissipate this evening. Otherwise, dry weather with comfortable humidity levels returns Wednesday and continues right through Friday. Some humidity briefly returns Saturday along with the risk for a round of scattered showers & thunderstorms. High pressure builds back into the region Sunday into Monday bringing seasonable temperatures and dry weather. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 745 PM Update... The cold front was located near the I-95 corridor, where scattered showers have developed in the past hour. The activity was most numerous across far northeast MA, where they had the severe thunderstorm that produced large hail earlier in the evening. While we still had near 1000 J/KG of Cape we were losing our deeper moisture. So scattered showers with a few embedded t-storms are possible for the next hour or two, but not expecting any additional severe weather. This activity will dissipate over the next 1 to 3 hours. Otherwise, dry weather is expected for the remainder of the night as drier air works in from the west northwest. Low temperatures should bottom out in the 50s to near 60 by daybreak. We will see one more round of fog across Nantucket and perhaps portions of the Cape this evening, but that should dissipate after midnight behind the cold front. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Wednesday looks to be a real treat after the muggy conditions the past few days. Dewpoints hover in the low and mid 40s and seasonable temperatures in the mid 70s to near 80s. Clear conditions persist through the end of the short term period. Given the September like air mass that will be in place, temperatures will fall in to the upper 40s and low 50s for most on Wednesday night. Light southwest flow returns Wednesday evening, but the fog threat remains low as dewpoint depressions will be too large in many fog prone areas. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Highlights... * Dry/Beautiful weather Thu & Fri with comfortable humidity * More humid Sat with a round of scattered showers/t-storms possible * Dry and seasonable weather returns Sun into Mon * Perhaps more unsettled weather returns by next Tue Details... Thursday and Friday... Upper trough axis crosses the region Thu, but model cross sections indicate a bone dry atmosphere. The result will be plenty of sunshine and dry weather. High should be in the middle to upper 70s in most locations on Thursday. The upper trough axis shifts east of the region on Friday allowing for rising height fields. We will remain dry as ridge axis moves overhead. This will also allow high temperatures to moderate to between 80 and 85. Humidity levels will remain quite comfortable for this time of year. Saturday... Decent shortwave/cold front will approach and cross the region sometime on Saturday. Somewhat more humid air will briefly return ahead of this cold front. This front may also trigger a round of scattered showers & t-storms sometime Sat, but the entire day is not expected to be a washout. It is still too early to assess if there is any risk for severe weather. While we will have modest wind fields/shear it remains uncertain if enough moisture will return for adequate instability. Something we probably will need to monitor over the next few days. Highs probably reach well into the 80s and dewpoints climbing over 60 will allow for some humidity too. Sunday and Monday... A ridge of high pressure builds back into the region Sun into Mon. This should result in generally dry weather with seasonable temperatures. Highs probably in the upper 70s to the middle 80s with rather comfortable humidity. Tuesday... Confidence rather low at this point given it is a week out. Guidance does indicate our next main shortwave/cold front will be approaching the region. So this will be our next chance for some unsettled weather. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 00Z Update... Tonight...High confidence. Scattered showers and perhaps a few embedded t-storms near the I-95 corridor should dissipate by 1-2z. Otherwise, VFR except for one more round of fog/low clouds for Nantucket and possibly onto portions of this Cape. Any low clouds/fog across this region should dissipate after midnight as drier air works in behind the cold front. Winds shifting to the WNW at 5 to 10 knots. Wednesday and Wednesday night...High confidence in VFR conditions. NW winds around 10 knots except shifting to the SW in the afternoon across portions of the Cape and Islands. Winds becoming light Wednesday night. KBOS TAF...High Confidence in TAF. KBDL TAF...High Confidence in TAF. Outlook /Thursday through Sunday/... Thursday through Thursday Night: VFR. Friday: VFR. Breezy. Friday Night: Mainly VFR, with local MVFR possible. Breezy. Saturday: Mainly VFR, with areas MVFR possible. Breezy. Chance SHRA, chance TSRA. Saturday Night: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA, slight chance TSRA. Sunday: VFR. Breezy. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Wednesday Night/...High Confidence. A second cold front passes across the waters tonight ushering in dry air and a significant wind shift from southerly to northwesterly. Sustained winds and gusts should remain well below small craft criteria overnight. Wave heights will be generally confined to 1-3 ft, 2-4 across the outer waters, below SCA criteria. After sunset, the potential for convection and showers will diminish greatly. Marine zones will be prone to fog during the morning hours of Wednesday as light winds and low dewpoint depressions prevail once again. Reduced visibility is expected in areas that fog develops. Winds will shift southwest for a period Wednesday evening and overnight before switching back to northwest by the end of the forecast period. Outlook /Thursday through Sunday/... Thursday through Friday: Winds less than 25 kt. Seas locally approaching 5 ft. Friday Night: Winds less than 25 kt. Seas up to 5 ft. Saturday through Saturday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers, chance of thunderstorms. Sunday: Winds less than 25 kt. Seas up to 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KS/Frank NEAR TERM...Frank SHORT TERM...KS LONG TERM...Frank AVIATION...KS/Frank MARINE...KS/Frank
Hazardous weather outlook, Jun 15, 4:34 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Tue Jun 15 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-162045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 434 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-162045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 434 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 15, 4:55 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
455 PM EDT Tue Jun 15 2021
MAZ005-006-152200-
Central Middlesex County MA-Western Essex MA-
455 PM EDT Tue Jun 15 2021
...STRONG THUNDERSTORM APPROACHING NORTHERN ESSEX COUNTY...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Nashua, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Lawrence, Haverhill, Methuen, Andover, Dracut, North Andover,
Georgetown, Boxford, Groveland and Merrimac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4268 7102 4270 7129 4271 7128 4274 7124
4275 7122 4274 7118 4279 7118 4281 7116
4282 7113 4281 7107 4285 7104
TIME...MOT...LOC 2054Z 267DEG 14KT 4276 7141
KJCLocal storm report, Jun 15, 5:59 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
559 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NEWBURYPORT 42.81N 70.89W
06/15/2021 M0.50 INCH ESSEX MA COCORAHS
HAIL REPORTED BY COCORAHS OBSERVER
&&
EVENT NUMBER BOX2102474
AEDLocal storm report, Jun 15, 6:08 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
608 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NEWBURYPORT 42.81N 70.89W
06/15/2021 M1.25 INCH ESSEX MA COCORAHS
COCORAHS OBSERVER
&&
EVENT NUMBER BOX2102475
AEDSpecial weather statement, Jun 15, 8:11 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 811 PM EDT Tue Jun 15 2021 MAZ017-RIZ001-002-160100- Northern Bristol MA-Northwest Providence RI-Southeast Providence RI- 811 PM EDT Tue Jun 15 2021 ...STRONG THUNDERSTORM... At 811 PM EDT, Doppler radar was tracking a strong thunderstorm over Attleboro, or near North Attleborough, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Pawtucket, Taunton, Cumberland, North Attleborough, Attleboro, Mansfield, Easton, Lincoln, Central Falls, Norton, Seekonk, Raynham, Rehoboth, Dighton and Berkley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4196 7143 4205 7112 4187 7101 4186 7141 TIME...MOT...LOC 0011Z 256DEG 26KT 4192 7135 Frank
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:29 PM EDT | Special Weather Statement | BOX | Bristol | 46 min |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.